Thunderstorm Wind, Flagler
- When
- July 19, 3:45 PM EST
- Where
- Flagler County, Favorita
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
1 large tree down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 12:47 PM EST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 147 PM EDT FRI JUL 19 2002 CURRENTLY... SCATTERED CONVECTION WAS DEVELOPING UNDER DEFORMATION AXIS OVER MARION COUNTY...OTHERWISE MOSTLY SUNNY AND HOT CONDITIONS PREVAILED WITH WIDESPREAD HEAT INDICES OF 101 TO 106. ACTIVE WEST-COAST SEA BREEZE WAS FORMING. PUBLIC... BEST CHANCES FOR RAIN THIS EVENING WILL OCCUR ALONG AND NORTH OF I- 10 CORRIDOR DUE TO PLACEMENT OF SURFACE MOISTURE FLUX CONVERGENCE COUPLED WITH AFOREMENTIONED DEFORMATION AXIS SHIFTING NORTH TO THE STATE LINE. UPPER HIGH TO OUR WEST IS BEGINNING TO FLATTEN WITH POTENT SHORTWAVE CURRENTLY SLIDING SOUTHEAST OVER THE MIDDLE MISSISSIPPI VALLEY. THIS SHORTWAVE WILL FURTHER BREAK DOWN THE UPPER RIDGE...WITH FAVORABLE DYNAMICS/INSTABILITY AXIS HOLDING OVER SOUTHERN GEORGIA ON SATURDAY AND SUNDAY. AS ADVERTISED WILL MENTION HIGHEST POPS...ALBEIT IN 40 TO 50 PERCENTAGE RANGE...OVER SOUTHEAST GEORGIA. WITH PWS AROUND 2 INCHES AREA-WIDE...WILL NEED TO CONTINUE SCATTERED POPS FOR NORTHERN FLORIDA. TEMPS WILL COOL 3 TO 5 DEGREES THIS WEEKEND OVER SOUTHEAST GEORGIA DUE TO CONSIDERABLE CLOUDINESS. TEMPS WILL COOL ONLY A FEW DEGREES OVER NORTHEAST FLORIDA AS WESTERLY LOW LEVEL FLOW CONTINUES. HEAT INDICES NEAR 105 WILL CONTINUE OVER NORTHERN FLORIDA AND WILL HEADLINE ACCORDINGLY. MARINE... WINDS WILL KICK UP TO 15 KTS IN NOCTURNAL SURGE EACH NIGHT WITH SEAS BUILDING TO 4 FT WELL OFFSHORE. OTHERWISE...WINDS GENERALLY LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS. WILL BE HARD PRESSED TO DEVELOP ONSHORE FLOW ALONG THE COAST EACH AFTERNOON. AMG EE 074/095 073/093 073 16253 SSI EE 078/093 077/090 077 16343 JAX BB 075/094 075/093 074 16332 SGJ BB 077/091 076/091 075 16232 GNV BB 074/093 074/093 074 16232 OCF BB 075/092 074/092 074 16232 .JAX... .GA...NONE. .FL...NONE. ZAPPE/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1141 AM EDT FRI JUL 19 2002 ...HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON... HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. MAXIMUM TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S CREATING HEAT INDICES BETWEEN 105 AND 109 DEGREES DURING THE PEAK HEATING HOURS OF THE AFTERNOON. PLAN OUTDOOR ACTIVITIES FOR THE EARLY MORNING OR EVENING HOURS. PERSONS WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST AND REPLENISH FLUIDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AND PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THUNDERSTORM ACTIVITY IS EXPECTED TO BE CONCENTRATED ACROSS NORTHEAST FLORIDA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
1 large tree down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306706.